Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 1, 2025, 8:55 PM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2025, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 1, 2025, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Barton County, KS, Ellsworth County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3781 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WFUS53 KICT 020155
TORICT
KSC009-053-159-020300-
/O.NEW.KICT.TO.W.0001.250402T0155Z-250402T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
855 PM CDT Tue Apr 1 2025
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Northern Rice County in central Kansas...
South central Ellsworth County in central Kansas...
Southeastern Barton County in central Kansas...
* Until 1000 PM CDT.
* At 855 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ellinwood, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Chase around 905 PM CDT.
Geneseo around 925 PM CDT.
Other locations impacted by this tornadic thunderstorm include Silica
and Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3851 9843 3869 9820 3838 9796 3823 9847
3826 9847 3826 9867
TIME...MOT...LOC 0155Z 234DEG 39KT 3829 9855
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JAKUB4 follow-up statements
212
WWUS53 KICT 020209
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
909 PM CDT Tue Apr 1 2025
KSC009-020219-
/O.CAN.KICT.TO.W.0001.000000T0000Z-250402T0300Z/
Barton KS-
909 PM CDT Tue Apr 1 2025
...THE TORNADO WARNING FOR SOUTHEASTERN BARTON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3851 9843 3869 9820 3838 9796 3828 9831
3826 9848 3846 9848
TIME...MOT...LOC 0209Z 234DEG 39KT 3838 9839
$$
KSC053-159-020300-
/O.CON.KICT.TO.W.0001.000000T0000Z-250402T0300Z/
Rice KS-Ellsworth KS-
909 PM CDT Tue Apr 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
RICE AND SOUTH CENTRAL ELLSWORTH COUNTIES...
At 909 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chase, or 10 miles east of Ellinwood, moving
northeast at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Geneseo around 925 PM CDT.
Other locations impacted by this tornadic thunderstorm include Silica
and Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3851 9843 3869 9820 3838 9796 3828 9831
3826 9848 3846 9848
TIME...MOT...LOC 0209Z 234DEG 39KT 3838 9839
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JAKUB583
WWUS53 KICT 020220
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
920 PM CDT Tue Apr 1 2025
KSC053-159-020300-
/O.CON.KICT.TO.W.0001.000000T0000Z-250402T0300Z/
Rice KS-Ellsworth KS-
920 PM CDT Tue Apr 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
RICE AND SOUTH CENTRAL ELLSWORTH COUNTIES...
At 920 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Bushton, or 9 miles northwest of
Lyons, moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Geneseo around 925 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3851 9843 3869 9820 3838 9796 3837 9829
3840 9840
TIME...MOT...LOC 0220Z 230DEG 41KT 3847 9830
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JAKUB544
WWUS53 KICT 020235
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
935 PM CDT Tue Apr 1 2025
KSC053-159-020300-
/O.CON.KICT.TO.W.0001.000000T0000Z-250402T0300Z/
Rice KS-Ellsworth KS-
935 PM CDT Tue Apr 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN RICE AND SOUTH CENTRAL ELLSWORTH COUNTIES...
At 934 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Geneseo, or 12 miles south of Kanopolis, moving
northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Rice and south central Ellsworth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3855 9828 3869 9820 3838 9796 3845 9821
TIME...MOT...LOC 0234Z 243DEG 36KT 3853 9813
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
JAKUB315 WWUS53 KICT 020245 SVSICT Severe Weather Statement National Weather Service Wichita KS 945 PM CDT Tue Apr 1 2025 KSC053-159-020254- /O.CAN.KICT.TO.W.0001.000000T0000Z-250402T0300Z/ Rice KS-Ellsworth KS- 945 PM CDT Tue Apr 1 2025 ...THE TORNADO WARNING FOR NORTHEASTERN RICE AND SOUTH CENTRAL ELLSWORTH COUNTIES IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for central Kansas. Remember, a Tornado Warning still remains in effect for southeast Ellsworth county. && LAT...LON 3855 9828 3869 9820 3838 9796 3845 9821 TIME...MOT...LOC 0243Z 234DEG 39KT 3860 9802 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:57 PM CDT, 1 hour 58 minutes earlier. Its key messages:
- Severe storms still possible this evening and overnight.
- Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers.
Area forecast discussion, Apr 1, 6:57 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Wichita KS 657 PM CDT Tue Apr 1 2025 .KEY MESSAGES... - Severe storms still possible this evening and overnight. - Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers. && .DISCUSSION... Issued at 300 PM CDT Tue Apr 1 2025 Currently have broad upper troughing encompassing the western half of the CONUS with a few embedded impulses. One is over Northern CA with another over the Northern Rockies. Meanwhile a more robust piece of energy is rounding Southern CA and into the Desert Southwest. At the surface, low level moisture continues to quickly stream northward with 60 dewpoints now approaching KOKC. A sharp dryline extends from just west of Hays to west of Pratt and down into southwest OK. Vis satellite has showing some towering CU along it down across southwest OK for the last couple of hours. All eyes will be on the dryline for the next several hours, especially over northwest OK/and southwest of KICT to see if a storm can develop along it in the deeper moisture. Positives going for storm development would be good convergence along the dryline with strong theta-e advection into it as winds back closer to sunset and moisture continues to funnel into the area. Negatives would be some capping remaining and better large scale forcing lagging back to the west. If a storm can develop in this region, it would likely go upscale very quickly with great looking shear profiles including very impressive low level shear. Tornadoes would definitely be a threat along with very large hail. If storms can't develop along the dryline early this evening, then they will likely develop further north along the cold front as it pushes south, generally after 03z, with storms first developing for areas along and north of I-70 and trying to unzip southwest as the overnight hours progress. There is considerable uncertainty between the CAMS on how much storm coverage there is across our forecast area with a few keeping much of it over northeast KS. However, feel confident that at least the north and northeast portions of our forecast area will see storms. This later activity will be more mixed-mode since it's along the cold front with a reduced tornado threat but still a chance for large hail and damaging straight-line winds. By 12z Wed, surface low will be situated over eastern Nebraska with cold front convection moving into the Ozarks. Once this activity moves out of the area we are looking for dry conditions through Wed evening. By 00z Thu, one piece of shortwave energy will be lifting into the Upper Mississippi Valley with another impulse over the Desert Southwest. Shower chances will increase on Thu as some of this energy approaches the High Plains, but not looking for anything significant. For Fri through the weekend, we look to get into a split flow regime with a slow moving upper trough over the Desert Southwest by Fri and a northern stream shortwave sliding across the Northern Rockies/Northern Plains. Rain chances will really ramp-up Fri as upper diffluence moves over the area and will continue into Fri evening. Southwest CONUS upper trough will finally start to slide east Fri night into Sat. Still looking like the heavier rain will stay southeast of the forecast area along the strong low level baroclinic zone on Fri-Sat with PW values forecast to be in the 250-275% of normal range! As far as temps go, we are generally looking at several days of below normal temps with highs this weekend not making out out of the 50s for most locations. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 646 PM CDT Tue Apr 1 2025 Main aviation concerns will be strong south winds tonight along with storm chances. Storms developed over north central KS a couple hours ago and are moving northeast into south central KS. There is a chance one of these storms may affect KCNU in a couple hours. Additional storms are expected to develop along the cold front over central KS, affecting KRSL-KGBD-KSLN in the 03-08z time frame. How far south storms build is in question so currently have lower confidence in storms at KICT. However, if they do make it to KICT, it would generally be after 04z. Large hail and strong winds will be possible with any of the storms. Strong south and southeast winds will remain for areas along and east of I-135 tonight and will come around to the west and remain gusting by Wed morning. && .FIRE WEATHER... Issued at 300 PM CDT Tue Apr 1 2025 Fire weather concerns are expected to remain on the low side for the next several days due to a cool and wet pattern. Gusty south winds will remain this evening for most locations and will flip to the west and northwest very late tonight into Wed morning. Below normal temps and multiple chances at rain will keep the fire danger in check for the Wed-Sun time frame. Best rain chances will be for Fri-Sat. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Wednesday for KSZ032-033-047>053- 067>070-082-083-091>094-098. && DISCUSSION...MWM AVIATION...RBL FIRE WEATHER...RBL
Hazardous weather outlook, Apr 1, 5:15 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 515 PM CDT Tue Apr 1 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 515 PM CDT Tue Apr 1 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a small chance that an isolated storm could develop over northwest Oklahoma and move into southern Kansas in the 7 to 9 pm time frame. Any storm in this area would have the potential to produce very large hail and tornadoes. Storms are expected to become more widespread generally after 10 pm as a cold front surges south. This activity would first develop over central Kansas, near or north of I-70, and build south overnight. Damaging straight line winds, large hail and a brief tornado would be possible with this activity. Strong southerly winds will remain in place this evening, with gusts in the 40 to 45 mph range common. See latest wind advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms could affect far southeast Kansas at times during the Thursday through Saturday period. The threat for severe weather is low. Snow may mix with rain at times over parts of central and south central Kansas late Saturday night into early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Apr 1, 8:28 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Wichita KS 828 PM CDT Tue Apr 1 2025 KSZ068-069-083-020200- Butler KS-Harvey KS-Sedgwick KS- 828 PM CDT Tue Apr 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEDGWICK... SOUTHEASTERN HARVEY AND NORTHWESTERN BUTLER COUNTIES THROUGH 900 PM CDT... At 828 PM CDT, the public reported a strong thunderstorm over West Wichita, or near Downtown Wichita, moving northeast at 70 mph. HAZARD...Nickel size hail. SOURCE...Public. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... West Wichita, Newton Airport, Bel Aire, Eisenhower National Airport, Northeast Wichita, Maize, Whitewater, Valley Center, Potwin, Wichita, Park City, Elbing, Kechi, Downtown Wichita, Jabara Airport, Eastborough, Sedgwick, Newton, and Goddard. This includes Interstate 135 between Mile Markers 6 and 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3758 9741 3770 9758 3808 9729 3808 9673 TIME...MOT...LOC 0128Z 221DEG 62KT 3770 9743 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CUELLAR
Local storm report, Apr 1, 8:36 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
836 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Hail 3 WNW Wichita Eisenhowe 37.68N 97.48W
04/01/2025 E0.88 Inch Sedgwick KS Public
&&Local storm report, Apr 1, 8:46 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
846 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM Tstm Wnd Gst 9 WNW Salina 38.87N 97.77W
04/01/2025 E60 MPH Saline KS Trained Spotter
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 49 min |
| Apr 1, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 40 min |
| Apr 1, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Apr 1, 8:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Apr 1, 8:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 60 min |
| Apr 1, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 40 min |
| Apr 1, 9:31 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 59 min |
| Apr 1, 10:08 PM CDT | Tornado Warning | ICT | Saline | 52 min |
| Apr 1, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 59 min |
| Apr 1, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Apr 1, 11:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 41 min |
| Apr 1, 11:13 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Saline | 4 hr |
| Apr 1, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 66 min |
| Apr 1, 11:33 PM CDT | Tornado Warning | ICT | Barton, Rice | 27 min |
| Apr 1, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 53 min |
| Apr 2, 12:01 AM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Saline | 29 min |
| Apr 2, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 25 min |
| Apr 2, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, McPherson, Reno, Rice | 58 min |
| Apr 2, 12:42 AM CDT | Tornado Warning | ICT | Reno | 33 min |
| Apr 2, 1:21 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno | 39 min |
| Apr 2, 2:48 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 42 min |
| Apr 2, 3:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 41 min |
| Apr 2, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 32 min |
| Apr 2, 3:35 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 25 min |
| Apr 2, 3:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood, Sumner | 47 min |
| Apr 2, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Cowley, Elk, Greenwood, Montgomery and 2 more | 46 min |
| Apr 2, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 91 min |
| Apr 2, 6:45 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 30 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.